Wyoming, 2014High Wind in Wyoming, March 6, 2014
March 6, 2014 · NWS RIW · 1 event in 1 county or zone
Strong westerly flow aloft and a tightening pressure gradient led to the development of a mountain wave lee of the Absaroka Range. The strongest winds were centered around Clark, where a maximum wind gust of 80 mph was registered 5 miles west-northwest of town.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong westerly flow aloft and a tightening pressure gradient led to the development of a mountain wave lee of the Absaroka Range. The strongest winds were centered around Clark, where a maximum wind gust of 80 mph was registered 5 miles west-northwest of town.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Mar 6, 2:46 AM MST, 28 minutes earlier.
Area forecast discussion, Mar 6, 2:46 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
246 AM MST THU MAR 6 2014
.SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT
FEW MOUNTAIN SHOWERS THIS EVENING...WILL BEGIN TO INCREASE OVERNIGHT
AS A RIDGE RIDING SW BUMPS INTO THE WESTERN MOUNTAINS BY 08Z. TEMPS
THIS MORNING WILL BRING A VARIETY OF LIQUID/FROZEN AND MIXED PRECIP.
TOUGH CALL IN PLACES LIKE JACKSON WITH H7 TEMPS AROUND -3 TO -4 BUT
S TO SW SFC WINDS TRYING TO WARM THINGS A BIT DOWN LOW.
ADDITIONALLY...WINDS WILL PICK OVERNIGHT TO NEAR OR ABOVE WARNING
CRITERIA IN ZONE 03 - THE CODY FOOTHILLS AS TIGHT P AND T GRADS FROM
SFC TO MID LVLS DEVELOP AND H7 WINDS INCREASE TO 50-60KTS.
ADDITIONALLY...OMEGA FIELDS IN THE DRY ATMOSPHERE CONTINUE TO
INDICATE HIGH WIND POTENTIAL AND THE ABILITY TO BRING DOWN SOME OF
THE UPR FLOW WITH MOUNTAIN WAVE DEVELOPMENT. LEE BREAKING WAVE
CLOUDS ARE NOW JUST STARTING TO SHOW UP IN SAT IMAGERY. SEVERAL
SPOTS IN THE CODY FOOTHILLS HAVE STARTED TO GUST BETWEEN 45 AND 55
MPH AND SHOULD INCREASE THROUGH THE MORNING...MOST LIKELY PEAKING BY
MID MORNING. HIGH WIND WARNING FOR CODY FOOTHILLS HAS FOLLOWED THE
WATCH AND STRETCHES FROM 03Z TONIGHT UNTIL 18Z THIS MORNING. WINDS
ARE ALSO PICKING UP AND GUSTING 40-50 MPH ACROSS THE SE WIND
CORRIDOR OF ZONES 19 AND 20 AND ALSO 15 AND 16.
THROUGH THE SHORT TERM...THE STRONGEST UPR LVL SUPPORT WILL ARRIVE
IN A FEW HOURS AS STATED ABOVE...WITH DECENT AMOUNTS OF PAC MOISTURE
IN TOW. HOWEVER...THIS WILL BE A HARD BUT ALSO RATHER QUICK
HITTER...AS EVEN THE MAIN WAVE AXIS WILL BE THRU THE CWA BY FRI
MORNING. STAYING AHEAD OF THIS WAVE... AN IMMATURE FRONT WILL ALSO
ROLL THRU THE REGION BY THIS EVENING...BECOMING MUCH BETTER
ORGANIZED ONCE IT GETS TO OUR SOUTH. THIS AFTERNOON MUCH OF THE
ACTIVITY WILL LIKELY BECOME CONVECTIVE AND MORE SCATTERED...AND
REMAIN SO UNTIL AFTER THE MAIN TROF AXIS PASSES. OVERALL...THE
MOUNTAINS OF THE WEST WILL MAKE OUT WELL. HOWEVER...NOW IT NOW LOOKS
TO BE A SYSTEM THAT REMAINS AOB ADVISORY LEVEL IN THE WRN
MOUNTAINS...WITH THE BULK OF STRONGER ACTIVITY COMING BETWEEN
SUNRISE AND NOON IN PARK AND TETON COUNTIES AND THE WESTERN WIND
RIVER MOUNTAINS...SHIFTING SWD INTO LINCOLN COUNTY THIS AFTERNOON.
GENERAL SNOWFALL AMOUNTS SHOULD TOTAL OUT BY THIS EVENING AT BETWEEN
3 AND 6 INCHES WITH LOCALIZED HIGHER AMOUNTS FROM 7 TO 10 INCHES IN
THE TETONS N INTO THE SRN PORTION OF YELLOWSTONE. THEN... POST
FRONTAL LIGHT CONVECTIVE PRECIP WILL LINGER THROUGH TONIGHT NIGHT
AND FRIDAY WITH LITTLE ADDITIONAL ACCUMULATING SNOW. TODAY MAY END
UP BEING THE WARMEST DAY OF THE WEEK ACROSS MUCH OF THE
CWA...PARTICULARLY E OF THE DIVIDE...WITH TEMPS CLIMBING INTO THE
50S AND LOWER LOWER 60S IN THE BASINS AND OVR THE ERN HIGH PLAINS
OF JOHNSON AND NATRONA COUNTIES.
FROM FRI NIGHT ON THROUGH SUN MORNING...IT DRIES OUT STATE WIDE WITH
BRIGHT SUN BREAKING OUT EVERYWHERE WITH HIGH TEMPS CLIMBING BACK
INTO THE UPPER 40S AND 50S E OF THE DIVIDE AND MOSTLY 40S WEST. SAT
NIGHT...W TO SW WINDS WILL ALSO BEGIN TO INCREASE OVR AND IN THE LEE
OF THE ABSAROKA MOUNTAINS...POSSIBLY GETTING DOWN INTO THE CODY
FOOTHILL REGION.
.LONG TERM...SUNDAY THROUGH THURSDAY
FAIRLY LARGE DISCREPANCIES BETWEEN THE OPERATIONAL GFS AND ECMWF
MODELS TONIGHT. THE OP ECMWF IS FASTER THAN THE OP GFS WITH OUR
NEXT POTENTIAL WEATHER MAKER MONDAY AND TUESDAY. SUNDAY IS DRY
WITH THE FLOW GENERALLY FLATTENING WITH INCREASING WIND AND MILD
TEMPERATURES FOR MUCH OF THE AREA AS H7 TEMPERATURES GET TO NEAR
0C AT H7 OR POSSIBLY WARMER. AFTER THAT...THE GFS HAS A LEAD
SHORTWAVE THAT PRODUCES A QUICK SHOT OF SNOW OUT WEST WEDNESDAY
WITH A COLD FRONT DROPPING SOUTH ACROSS THE NORTH WITH RAIN
POTENTIALLY CHANGING TO SNOW MONDAY NIGHT. THE GFS THEN HAS THE
MAIN TROUGH MOVING IN FROM THE WEST TUESDAY INTO TUESDAY NIGHT
POTENTIALLY CLOSING OFF OVER SRN IDAHO BEFORE IT TRACKS ACROSS SRN
WYOMING TUESDAY NIGHT FOR A POTENTIAL SIGNIFICANT SNOWSTORM FOR
CENTRAL WYOMING. THE OP ECMWF HAS THE RIDGE AXIS DEVELOPING
SLIGHTLY FURTHER EWD AND HAS MOST OF THE ENERGY WITH THE FIRST
SHORTWAVE LATE MONDAY INTO MONDAY NIGHT AND TUESDAY MORNING. THIS
SOLUTION WOULD RESULT IN RAIN CHANGING TO SNOW OUT WEST BY MONDAY
AFTERNOON INTO MONDAY EVENING WITH SNOW DEVELOPING AND DROPPING
SOUTH ACROSS CENTRAL WYOMING MONDAY NIGHT AND TUESDAY WITH THE
SECONDARY SHORTWAVE DROPPING DOWN FROM THE NORTH TUESDAY AFTERNOON
AND EVENING. THE ECMWF ENSEMBLE HAVE THE RIDGE AXIS SLIGHTLY
FURTHER WEST LIKE THE GFS. TOUGH TO PICK THE BETTER SOLUTION RIGHT
NOW AS THEY ARE BOTH POSSIBLE WITH ONLY SUBTLE SHIFTS IN THE
PATTERN MAKING ONE RIGHT OR WRONG. BOTTOM LINE INDICATES AN
UNSETTLED PERIOD FOR THE FIRST HALF OF THE WEEK WITH A POTENTIAL
DECENT SNOW EVENT FOR ESPECIALLY CENTRAL WYOMING AS EARLY AS
MONDAY NIGHT OR AS LATE AS TUESDAY NIGHT. HOWEVER...BOTH HAVE TWO
SYSTEMS INVOLVED WITH A CHANCE OF RAIN/SNOW EITHER AT THE
BEGINNING OR END OF THE PERIOD. GENERALLY HAVE LIKELY POPS OUT
WEST MONDAY WITH CHANCE POPS EAST OF THE DIVIDE MUCH OF THE PERIOD
MONDAY NIGHT THROUGH TUESDAY NIGHT WITH FALLING TEMPERATURES. GFS
DRIES US OUT WEDNESDAY NIGHT AND THURSDAY WHILE THE OP ECMWF HAS A
SYSTEM MOVING IN FROM THE WEST THURSDAY AND THURSDAY NIGHT WITH A
DECENT SHOT OF RAIN AND SNOW ACROSS THE AREA. THE ECMWF ENSEMBLES
SUPPORT MORE OF THE GFS IDEA OF BUILDING HEIGHTS TO THE WEST WITH
A DRY END OF THE MEDIUM RANGE PERIOD AND THIS WAS FOLLOWED.
&&
.AVIATION.../12Z ISSUANCE/
EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES
STRONG WESTERLY FLOW AHEAD OF A DISTURBANCE WILL RESULT IN
DOWNSLOPING AND MAINLY DRY /VFR/ CONDITIONS IN THE LOWER ELEVATIONS
TODAY. THE MAIN IMPACT WILL BE VERY WINDY CONDITIONS IN THE DUBOIS
AREA...SOUTH PASS TO CASPER...AS WELL AS THE CODY FOOTHILLS. HOWEVER
MOUNTAINS WILL SEE SOME SNOW...ESPECIALLY ALONG THE DIVIDE WHERE
MOUNTAINS WILL BE SOCKED IN WITH IFR CONDITIONS MUCH OF TIME. A COLD
FRONT WILL PUSH ACROSS THE AREA TONIGHT...SHIFTING WINDS TO THE
NORTHWEST AND NORTH. SOME SHOWER ACTIVITY COULD IMPACT THE LOWER
ELEVATIONS TONIGHT WITH THE FRONTAL PASSAGE WITH THE BEST SHOT OVER
JOHNSON AND NATRONA COUNTIES.
WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES
SCATTERED TO NUMEROUS MOUNTAIN SNOW...VALLEY RAIN AND SNOW SHOWERS
WILL BE ONGOING AT 12Z ACROSS THE WEST AND NORTHWEST WYOMING. THIS
ACTIVITY WILL EXPAND AND PUSH SOUTHEAST DURING THE DAY AFFECTING
MUCH OF THE AREA AS A COLD FRONT PUSHES ACROSS THE REGION THIS
AFTERNOON AND EVENING. ALTHOUGH THE COVERAGE AND INTENSITY WILL
DECREASE IN WAKE OF THE FRONT...SOME SNOW SHOWER ACTIVITY WILL
REMAIN OUT WEST THROUGH THE NIGHT. THE HEAVIEST ACTIVITY IS EXPECTED
TO IMPACT KJAC BETWEEN 14Z AND 19Z...KBPI AND KPNA BETWEEN 17Z AND
22Z...AND THEN KRKS BETWEEN 22Z AND 03Z. MVFR/IFR CONDITIONS ARE
LIKELY AT THE ABOVE SITES AT THE TIMES MENTIONED ABOVE...WITH MVFR
CONDITIONS EXPECTED MUCH OF THE TIME OVER THE FAR WESTERN VALLEYS
INCLUDING THE KJAC TERMINAL. MOUNTAINS WILL BE OBSCURED THROUGH THE
TAF FORECAST PERIOD.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH THE REST OF THE WEEK. HOWEVER...DRY
AND WARMER WEATHER CONTINUES TODAY EAST THE DIVIDE WITH HIGH
TEMPERATURES AT THE LOWER ELEVATIONS REACHING INTO THE 50S AND LOWER
60S. OTHERWISE...WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
NEAR 50 CAN BE EXPECTED THROUGH THIS MORNING ACROSS THE SOUTHEASTERN
DISPATCH ZONES. STRONG WEST WINDS WITH GUSTS OVER 60 MPH AT TIMES
WILL ALSO BLOW IN THE CODY FOOT HILLS THROUGH THIS MORNING UNTIL
AFTER A WEAK COLD FRONT PASSES BY. ADDITIONALLY...THE NEXT IN A
SERIES OF UPPER LEVEL DISTURBANCES COMBINING WITH PACIFIC MOISTURE
HAS PUSHED INTO THE WESTERN ZONES THIS MORNING WITH PRECIPITATION
INCREASING. GENERALLY...3 TO 6 INCHES OF NEW SNOWFALL CAN BE
EXPECTED ABOVE 6500 FEET WITH SOME LOCALIZED FAVORED AREAS
RECEIVING UP TO 10 INCHES OF NEW SNOW BY SUNDOWN TONIGHT. TONIGHT
THROUGH FRIDAY...WIDESPREAD LIGHT SHOWER ACTIVITY WILL CONTINUE
ACROSS THE WESTERN DISPATCH ZONES...BUT WITH ONLY A FEW INCHES OF
ADDITIONAL SNOWFALL BY THE END OF THE DAY FRIDAY.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 11 AM MST THIS MORNING WYZ003.
&&
SHORT TERM...BRAUN
LONG TERM...SKRBAC
AVIATION...WM
FIRE WEATHER...BRAUN
Hazardous weather outlook, Mar 5, 3:12 PM MST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
312 PM MST WED MAR 5 2014
WYZ001>020-022>030-061200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
312 PM MST WED MAR 5 2014
...FLOOD ADVISORY FOR MELTING SNOW FOR NORTHWESTERN LINCOLN
COUNTY IN WEST CENTRAL WYOMING...
...HIGH WIND WARNING FOR THE CODY FOOTHILLS TONIGHT THROUGH
THURSDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT
MINOR FLOODING CAN BE EXPECTED THROUGHOUT THE STAR VALLEY THROUGH
TONIGHT...ESPECIALLY BEFORE MIDNIGHT AS A RESULT OF A HEAVY SNOWPACK
MELTING AS TEMPERATURES HAVE RISEN ABOVE FREEZING. PLEASE SEE THE
LATEST FLOOD ADVISORY FOR FURTHER INFORMATION AND UPDATES.
SCATTERED LIGHT SNOW SHOWERS ACROSS THE WESTERN MOUNTAINS WILL
INCREASE IN INTENSITY TONIGHT AS ANOTHER UPPER LEVEL DISTURBANCE
APPROACHES.
ADDITIONALLY...WEST TO SOUTHWEST WINDS WILL BECOME STRONG IN THE CODY
FOOTHILLS TONIGHT WITH GUSTS GREATER THAN 60 MPH AT TIMES. PLEASE
SEE THE LATEST HIGH WIND WARNING FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY
THURSDAY AND FRIDAY...SNOW WILL CONTINUE AND BECOME HEAVY AT TIMES IN
THE WESTERN MOUNTAINS THURSDAY MORNING BEFORE DECREASING IN
INTENSITY AND BECOMING MORE SHOWERY IN NATURE LATER THURSDAY
AFTERNOON THROUGH FRIDAY.
MINOR FLOODING IS EXPECTED TO CONTINUE IN THE STAR VALLEY THURSDAY AS
TEMPERATURE CLIMB ABOVE FREEZING AND SOME RAINFALL FALLS ON THE
MELTING SNOWPACK IN THE VALLEY.
VERY STRONG WINDS WILL CONTINUE INTO THURSDAY MORNING ACROSS THE CODY
FOOTHILLS.
AN ISOLATED LIGHTNING STRIKE IS POSSIBLE MAINLY IN WESTERN
WYOMING THURSDAY AND FRIDAY AFTERNOONS.
SUNDAY NIGHT AND MONDAY...A CHANCE FOR SNOW IN THE WESTERN MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE URGED TO REPORT ANY SNOWFALL TOTALS...ANY FLOODING AND
WIND GUSTS OF OVER 50 MPH BY PHONE...EMAIL...OR SOCIAL MEDIA. THANK
YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Mar 5, 9:21 PM MST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
921 PM MST WED MAR 5 2014
WYZ019-020-061000-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
921 PM MST WED MAR 5 2014
STRONG SOUTHWEST WINDS BETWEEN 25 AND 40 MPH WILL OCCUR TONIGHT
ACROSS PORTIONS OF SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTY
TONIGHT. A FEW GUSTS NEAR 50 MPH COULD OCCUR. LIGHTWEIGHT AND HIGH
PROFILE VEHICLES SHOULD BE CAUTIOUS IF TRAVELING THROUGH THESE AREAS
TONIGHT.
WYZ015-016-061000-
UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
921 PM MST WED MAR 5 2014
STRONG WEST TO SOUTHWEST WIND BETWEEN 20 AND 40 MPH...WITH GUSTS TO
55 MPH WILL OCCUR AROUND DUBOIS AND SOUTH PASS TONIGHT. LIGHTWEIGHT
AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS IF TRAVELING
OVER SOUTH PASS...AND BETWEEN DUBOIS AND TOGWOTEE PASS TONIGHT DUE
TO STRONG WIND AND REDUCED VISIBILITY FROM BLOWING SNOW.
21
Special weather statement, Mar 6, 1:20 AM MST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
120 AM MST THU MAR 6 2014
WYZ019-020-061900-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
120 AM MST THU MAR 6 2014
SOUTHWEST WINDS BETWEEN 25 AND 40 MPH WILL CONTINUE THIS MORNING
ACROSS PORTIONS OF SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTY. A
FEW GUSTS NEAR 50 MPH COULD OCCUR. LIGHTWEIGHT AND HIGH PROFILE
VEHICLES SHOULD BE CAUTIOUS IF TRAVELING THROUGH THESE AREAS TONIGHT.
WYZ014-015-061900-
WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
120 AM MST THU MAR 6 2014
WEST TO SOUTHWEST WIND BETWEEN 20 AND 40 MPH...WITH GUSTS TO
55 MPH WILL OCCUR THIS MORNING. ADDITIONALLY...LIGHT SNOW
WILL BEGIN TO FALL AFTER SUNRISE AND INCREASE IN EXTENT AND INTENSITY
BY LATE THIS MORNING...BEFORE DECREASING LATER THIS AFTERNOON INTO
THIS EVENING. BELOW 6500 FEET...A RAIN AND SNOW MIX IS
EXPECTED. OTHERWISE...3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 7000
FEET...WITH ISOLATED HIGHER AMOUNTS. LIGHTWEIGHT AND HIGH PROFILE
VEHICLES SHOULD BE ESPECIALLY CAUTIOUS IF TRAVELING OVER SOUTH
PASS...DUE TO STRONG WIND AND REDUCED VISIBILITY FROM SNOW AND
BLOWING SNOW.
WYZ016-061900-
UPPER WIND RIVER BASIN-
120 AM MST THU MAR 6 2014
WEST TO SOUTHWEST WIND BETWEEN 20 AND 35 MPH...WITH GUSTS TO
50 MPH WILL CONTINUE AROUND DUBOIS THIS MORNING. LIGHTWEIGHT
AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS IF TRAVELING
BETWEEN DUBOIS AND TOGWOTEE PASS DUE TO STRONG WIND AND REDUCED
VISIBILITY FROM BLOWING SNOW.
WYZ001-061900-
YELLOWSTONE NATIONAL PARK-
120 AM MST THU MAR 6 2014
SNOW WILL DEVELOP EARLY THIS MORNING...AND BECOME HEAVY AT TIMES BY
SUNRISE...BEFORE DECREASING IN COVERAGE AND INTENSITY THURSDAY
AFTERNOON. BELOW 6500 FEET...A RAIN AND SNOW MIX OR ALL RAIN IS
EXPECTED. OTHERWISE...3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 7000
FEET...WITH ISOLATED HIGHER AMOUNTS OVER THE SOUTHWEST PORTION OF
YELLOWSTONE.
WYZ012-013-061900-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
120 AM MST THU MAR 6 2014
PRECIPITATION WILL BREAK OUT ACROSS JACKSON HOLE AND
THE SURROUNDING MOUNTAINS THIS MORNING. SNOW IS
EXPECTED ABOVE 6500 FEET...WHILE BOTH RAIN AND SNOW ARE EXPECTED
BELOW 6500 FEET. SNOWFALL COULD BE HEAVY AT TIMES THIS MORNING...
WITH SNOWFALL RATES AROUND ONE INCH AN HOUR POSSIBLE...BEFORE
DECREASING IN COVERAGE AND INTENSITY IN THE AFTERNOON. GENERALLY...3
TO 6 INCHES OF SNOW IS EXPECTED ACROSS THE MOUNTAINS...WITH ISOLATED
HIGHER AMOUNTS OVER THE TETONS. NORTHERN JACKSON HOLE...AND AROUND
WILSON COULD RECEIVE 2 TO 3 INCHES OF SNOW...WHILE THE TOWN OF
JACKSON SHOULD RECEIVE AN INCH OR LESS. TRAVEL OVER TETON AND
TOGWOTEE PASSES COULD BE DIFFICULT AT TIMES DURING BURSTS OF HEAVIER
SNOW.
WYZ024-061900-
SALT RIVER AND WYOMING RANGES-
120 AM MST THU MAR 6 2014
SNOW WILL BEGIN TO FALL AND INCREASE THIS MORNING ACROSS THE SALT
RIVER AND WYOMING MOUNTAIN RANGES. SNOW COULD BECOME HEAVY AT TIMES
ROUGHLY BETWEEN 10 AM AND 3 PM. THE SNOW IS THEN EXPECTED TO DECREASE
IN COVERAGE AND INTENSITY LATE THIS AFTERNOON INTO THIS EVENING.
GENERALLY...3 TO 6 INCHES OF SNOW IS EXPECTED IN THE MOUNTAINS.
WYZ025-061900-
UPPER GREEN RIVER BASIN FOOTHILLS-
120 AM MST THU MAR 6 2014
SNOW WILL BREAK OUT ACROSS THE UPPER GREEN RIVER BASIN
BY MID MORNING. SNOW COULD BE MODERATE IN INTENSITY AT TIMES
ESPECIALLY NEAR BONDURANT...AND COULD BRIEFLY MIX WITH OR CHANGE TO
RAIN. AROUND 1 INCH IS EXPECTED NEAR PINEDALE...WHILE 2 TO 4 INCHES
COULD OCCUR NEAR BONDURANT. THE SNOW IS THEN EXPECTED TO DECREASE IN
COVERAGE AND INTENSITY LATER THIS AFTERNOON INTO THIS EVENING.
JB/21
Special weather statement, Mar 6, 1:56 AM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
156 AM MST THU MAR 6 2014
WYZ019-020-061900-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
156 AM MST THU MAR 6 2014
SOUTHWEST WINDS BETWEEN 25 AND 40 MPH WILL CONTINUE THIS MORNING
ACROSS PORTIONS OF SOUTHEAST FREMONT INTO MUCH OF NATRONA COUNTY. A
FEW GUSTS NEAR 50 MPH COULD OCCUR. LIGHTWEIGHT AND HIGH PROFILE
VEHICLES SHOULD BE CAUTIOUS IF TRAVELING THROUGH THESE AREAS TONIGHT.
WYZ014-015-061900-
WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
156 AM MST THU MAR 6 2014
WEST TO SOUTHWEST WIND BETWEEN 20 AND 40 MPH...WITH GUSTS TO
55 MPH WILL OCCUR THIS MORNING. ADDITIONALLY...LIGHT SNOW
WILL BEGIN TO FALL AFTER SUNRISE AND INCREASE IN EXTENT AND INTENSITY
BY LATE THIS MORNING...BEFORE DECREASING LATER THIS AFTERNOON INTO
THIS EVENING. BELOW 6500 FEET...A RAIN AND SNOW MIX IS
EXPECTED. OTHERWISE...3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 7000
FEET...WITH ISOLATED HIGHER AMOUNTS. LIGHTWEIGHT AND HIGH PROFILE
VEHICLES SHOULD BE ESPECIALLY CAUTIOUS IF TRAVELING OVER SOUTH
PASS...DUE TO STRONG WIND AND REDUCED VISIBILITY FROM SNOW AND
BLOWING SNOW.
WYZ016-061900-
UPPER WIND RIVER BASIN-
156 AM MST THU MAR 6 2014
WEST TO SOUTHWEST WIND BETWEEN 20 AND 35 MPH...WITH GUSTS TO
50 MPH WILL CONTINUE AROUND DUBOIS THIS MORNING. LIGHTWEIGHT
AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY CAUTIOUS IF TRAVELING
BETWEEN DUBOIS AND TOGWOTEE PASS DUE TO STRONG WIND AND REDUCED
VISIBILITY FROM BLOWING SNOW.
WYZ001-061900-
YELLOWSTONE NATIONAL PARK-
156 AM MST THU MAR 6 2014
SNOW WILL DEVELOP EARLY THIS MORNING...AND BECOME HEAVY AT TIMES BY
SUNRISE...BEFORE DECREASING IN COVERAGE AND INTENSITY THURSDAY
AFTERNOON. BELOW 6500 FEET...A RAIN AND SNOW MIX OR ALL RAIN IS
EXPECTED. OTHERWISE...3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 7000
FEET...WITH ISOLATED HIGHER AMOUNTS OVER THE SOUTHWEST PORTION OF
YELLOWSTONE.
WYZ012-013-061900-
JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
156 AM MST THU MAR 6 2014
PRECIPITATION WILL BREAK OUT ACROSS JACKSON HOLE AND
THE SURROUNDING MOUNTAINS THIS MORNING. SNOW IS
EXPECTED ABOVE 6500 FEET...WHILE BOTH RAIN AND SNOW ARE EXPECTED
BELOW 6500 FEET. SNOWFALL COULD BE HEAVY AT TIMES THIS MORNING...
WITH SNOWFALL RATES AROUND ONE INCH AN HOUR POSSIBLE...BEFORE
DECREASING IN COVERAGE AND INTENSITY IN THE AFTERNOON. GENERALLY...3
TO 6 INCHES OF SNOW IS EXPECTED ACROSS THE MOUNTAINS...WITH ISOLATED
HIGHER AMOUNTS OVER THE TETONS. NORTHERN JACKSON HOLE...AND AROUND
WILSON COULD RECEIVE 2 TO 3 INCHES OF SNOW...WHILE THE TOWN OF
JACKSON SHOULD RECEIVE AN INCH OR LESS. TRAVEL OVER TETON AND
TOGWOTEE PASSES COULD BE DIFFICULT AT TIMES DURING BURSTS OF HEAVIER
SNOW.
WYZ024-061900-
SALT RIVER AND WYOMING RANGES-
156 AM MST THU MAR 6 2014
SNOW WILL BEGIN TO FALL AND INCREASE THIS MORNING ACROSS THE SALT
RIVER AND WYOMING MOUNTAIN RANGES. SNOW COULD BECOME HEAVY AT TIMES
ROUGHLY BETWEEN 10 AM AND 3 PM. THE SNOW IS THEN EXPECTED TO DECREASE
IN COVERAGE AND INTENSITY LATE THIS AFTERNOON INTO THIS EVENING.
GENERALLY...3 TO 6 INCHES OF SNOW IS EXPECTED IN THE MOUNTAINS.
WYZ025-061900-
UPPER GREEN RIVER BASIN FOOTHILLS-
156 AM MST THU MAR 6 2014
SNOW WILL BREAK OUT ACROSS THE UPPER GREEN RIVER BASIN
BY MID MORNING. SNOW COULD BE MODERATE IN INTENSITY AT TIMES
ESPECIALLY NEAR BONDURANT...AND COULD BRIEFLY MIX WITH OR CHANGE TO
RAIN. AROUND 1 INCH IS EXPECTED NEAR PINEDALE...WHILE 2 TO 4 INCHES
COULD OCCUR NEAR BONDURANT. THE SNOW IS THEN EXPECTED TO DECREASE IN
COVERAGE AND INTENSITY LATER THIS AFTERNOON INTO THIS EVENING.
WYZ002-061900-
ABSAROKA MOUNTAINS-
156 AM MST THU MAR 6 2014
WEST TO SOUTHWEST WIND BETWEEN 30 AND 50 MPH...WITH A FEW GUSTS TO
75 MPH WILL OCCUR THROUGH THIS MORNING. ADDITIONALLY...LIGHT SNOW
WILL BEGIN TO FALL AFTER SUNRISE AND INCREASE IN EXTENT AND INTENSITY
BY LATE THIS MORNING...BEFORE DECREASING EARLY THIS AFTERNOON. BELOW
6500 FEET...A RAIN AND SNOW MIX IS EXPECTED. OTHERWISE...3 TO 6
INCHES OF SNOW IS EXPECTED ABOVE 7000 FEET...WITH ISOLATED HIGHER
AMOUNTS. LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY
CAUTIOUS...DUE TO STRONG WIND AND REDUCED VISIBILITY FROM SNOW AND
BLOWING SNOW.
JB/21
High Wind, Cody Foothills
- When
- March 6, 3:14 AM MST to 12:00 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Consistent wind gusts above 60 mph and in many cases 70 mph were recorded at a sensor 5 miles west-northwest of Clark. The maximum wind gust was 80 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in North Carolina, March 6 to 7, 2014$22 million · 14 events
- Debris Flow in California, March 6, 2014$50,000 · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 6, 20141 injured · 8 events
- High Wind in Wyoming, March 6, 201450 kt wind · 13 events
- Tornado and Damaging Winds in Florida, March 6, 2014EF0 · 11 events
- Heavy Snow in North Carolina, March 6 to 7, 201411 events
- Winter Storm in North Carolina, March 6 to 7, 20149 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 6, 20146 events
- Winter Storm and Winter Weather in Colorado, March 6 to 7, 20146 events
- Winter Weather in North Carolina, March 6 to 7, 20146 events
- Waterspouts in Gulf of Mexico, March 6, 20144 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 6, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 496862.